| Catalog Number |
705.43 |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/16/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A nurse reported that during a surgery an ophthalmic forceps failed to close fully during the open position.The surgery was completed using another forceps and there was no harm to the patient.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
The investigation is completed.A customer reported that an ophthalmic forceps failed to close fully and was therefore unusable.A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The sample was provided at the investigation site.It was received in its inner and outer blister and the cover foil.The sample shows macroscopic signs of damage: one of the forceps arms is visibly bent.The sample does not show any residues from surgery.The sample was visually inspected with the aid of a photomicroscope with various magnifications, which confirmed that one arm of the forceps was bent out of shape, resulting in the forceps not closing fully.This confirms the complaint.As the blister was opened by the customer, the product was handled.Therefore, the point in time when the damaged was caused can no longer be determined.It cannot be determined how or where the damage to the sample occurred; therefore a root cause for the customers reported event could not be determined.However, the damage was consistent with damage that can occur due to improper handling.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).